MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER
Model Number 476309-17
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the intuitive surgical, inc.(isi) device.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
It was reported that out of box, the driver of the force feedback mega suturecut needle driver came apart in the packaging.There was no report of patient involvement.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The force feedback mega suturecut needle driver was analyzed and the reported issue was confirmed.Failure analysis found the primary failure of dislodged main tube to be related to the customer reported complaint.The main tube assembly was found to be dislodged from its normal position.The root cause of this failure is attributed to the user caused by damage during use or reprocessing.Damage can result from mechanical impact, such as an accidental drop of the instrument, or excessive force applied during handling.Further investigation confirmed additional observations.As a result of the broken main tube holder, the instrument was found to have the main tube holder broken.Pieces of the main tube holder measuring approximately 2.11mm x 1.40mm and 2.68mm x 1.26mm was not returned with the instrument.Common cause of this failure is attributed to the user.The instrument was found to have a bent main tube.The bending damage is located at the proximal end of the main tube.Components adjacent to this bent main tube do not show damage.Common causes of the failure mode bent instrument main tube are attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments.Applying excessive force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal can also cause bending.The instrument was found to have a detached fragment.The detached fragment was the result of the dislodged main tube.The missing pieces measuring 8.72mm x 4.73mm and 8.55mm x 4.95mm were returned with the instrument.The root cause of this failure is attributed to user.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK MEGA SUTURECUT NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24450211
Report Number2955842-2026-09959
Device Sequence Number9336614
Product Code NAY
UDI-Device Identifier00886874125601
UDI-Public(01)00886874125601(10)K10251016
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476309-17
Device Catalogue Number476309
Device Lot NumberK10251016 0033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/25/2026
Supplement Report FDA Received Date03/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown